Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 82, NWS Des Moines, IA

May 29, 2011Mahaska County, Poweshiek County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 29, 2011, 8:17 AM CDT for Mahaska County, Poweshiek County, Iowa. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2011, 8:17 AM CDT (13:17 UTC)
Expired
May 29, 2011, 9:00 AM CDT
In force
43 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Mahaska County, IA, Poweshiek County, IA

The radar

The Des Moines radar (KDMX), 106 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 8:55 AM CDTTSTM WND GST 603 Nne Oskaloosa Airport, IANOTED TREE BRANCHES DOWN ON WAY TO OSKALOOSA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 1.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2011-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2011-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

323 
WUUS53 KDMX 291317
SVRDMX
IAC123-157-291400-
/O.NEW.KDMX.SV.W.0082.110529T1317Z-110529T1400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
817 AM CDT SUN MAY 29 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHEASTERN POWESHIEK COUNTY IN CENTRAL IOWA...

* UNTIL 900 AM CDT

* AT 812 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  WEST OF OSKALOOSA...AND MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OSKALOOSA...NEW SHARON...UNIVERSITY PARK...KEOMAH VILLAGE...ROSE
  HILL...BARNES CITY AND DEEP RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.

&&

LAT...LON 4150 9230 4150 9240 4127 9241 4117 9283
      4136 9287 4144 9287 4164 9229 4151 9229
TIME...MOT...LOC 1317Z 245DEG 37KT 4134 9269
WIND...HAIL 60MPH 1.00IN

$$

DONAVON
3 follow-up statements
488 
WWUS53 KDMX 291329
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
829 AM CDT SUN MAY 29 2011

IAC123-157-291400-
/O.CON.KDMX.SV.W.0082.000000T0000Z-110529T1400Z/
POWESHIEK IA-MAHASKA IA-
829 AM CDT SUN MAY 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MAHASKA AND SOUTHEASTERN POWESHIEK COUNTIES UNTIL 900 AM CDT...

AT 826 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
NORTHEAST OF OSKALOOSA...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  ROSE HILL...BARNES CITY AND DEEP RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.

&&

LAT...LON 4150 9230 4150 9240 4127 9241 4120 9270
      4149 9274 4164 9229 4151 9229
TIME...MOT...LOC 1329Z 245DEG 37KT 4139 9254
WIND...HAIL 60MPH 1.00IN

$$

DONAVON
242 
WWUS53 KDMX 291343
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
843 AM CDT SUN MAY 29 2011

IAC157-291353-
/O.CAN.KDMX.SV.W.0082.000000T0000Z-110529T1400Z/
POWESHIEK IA-
843 AM CDT SUN MAY 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN POWESHIEK COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4150 9256 4150 9240 4127 9241 4123 9256
TIME...MOT...LOC 1343Z 258DEG 31KT 4141 9239

$$

IAC123-291400-
/O.CON.KDMX.SV.W.0082.000000T0000Z-110529T1400Z/
MAHASKA IA-
843 AM CDT SUN MAY 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MAHASKA COUNTY UNTIL 900 AM CDT...

AT 839 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WHAT
CHEER...OR 13 MILES NORTHWEST OF SIGOURNEY...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4150 9256 4150 9240 4127 9241 4123 9256
TIME...MOT...LOC 1343Z 258DEG 31KT 4141 9239
WIND...HAIL 60MPH 1.00IN

$$

DONAVON
014 
WWUS53 KDMX 291354
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
854 AM CDT SUN MAY 29 2011

IAC123-291404-
/O.EXP.KDMX.SV.W.0082.000000T0000Z-110529T1400Z/
MAHASKA IA-
854 AM CDT SUN MAY 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MAHASKA COUNTY WILL
EXPIRE AT 900 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. A PERIOD OF HEAVY RAIN IS EXPECT OVER THE NEXT 30 MINUTES.

LAT...LON 4150 9256 4150 9240 4127 9241 4123 9256
TIME...MOT...LOC 1354Z 258DEG 31KT 4143 9227

$$

DONAVON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 6:33 AM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, May 29, 6:33 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
633 AM CDT SUN MAY 29 2011

...UPDATED FOR 12Z AVIATION DISCUSSION...

.SHORT TERM /TODAY/...
NORTHWARD ADVANCING WARM FRONT AND ASSOCIATED MOISTURE ADVECTION
WILL BE MAIN CONCERN FOR WEATHER TODAY. CURRENTLY...INSTABILITY AXIS
JUST SOUTH OF IA AND POISED TO MOVE NORTHWARD DURING THE DAY AS WARM
FRONT LIFTS INTO THE STATE. ALREADY CONVECTION HAS DEVELOPED ALONG
THE I-70 CORRIDOR IN MISSOURI WHERE DEEP MOISTURE CONVERGENCE IS
OCCURRING FED BY A 50KT LLJ. THIS ELEVATED CONVECTION SHOULD
CONTINUE TO LIFT NORTHEAST EARLY THIS MORNING CROSSING INTO IA BY
SUNRISE. EFFECTIVE BULK SHEAR IS SUFFICIENT TO SUPPORT ORGANIZED
UPDRAFTS WHICH WILL PRODUCE A LARGE HAIL THREAT FROM THESE STORMS AS
THEY MOVE INTO SOUTHERN IA THIS MORNING. ANOTHER AREA OF PCPN IS SET
TO AFFECT NORTHERN AREAS OF THE CWA THIS MORNING AS A SHORTWAVE
MOVES QUICKLY THROUGH NEBRASKA AND INTO NORTHERN IA. THIS PCPN WILL
LACK THE INSTABILITY OF THE PCPN FARTHER SOUTH AND HAVE LIMITED
WORDING TO SHOWERS AND ISOLD THUNDERSTORMS AND DONT ANTICIPATE A
SEVERE THREAT FROM THIS PCPN. BY AFTERNOON HOWEVER...THE WARM FRONT
WILL PUSH INTO SOUTHERN IOWA WITH BEST THETA-E ADVECTION SHIFTING
INTO NORTHERN IA AND SOUTHERN MN. AMPLE INSTABILITY WILL EXIST AHEAD
OF AN ELEVATED MIXED LAYER WHICH WILL BE APPROACHING FROM THE
SOUTHWEST. THUNDERSTORMS WILL LIKELY FORM NORTH OF THE FRONT ON EDGE
OF CAP AND SOME SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL ONCE
AGAIN A BIG THREAT. FARTHER SOUTH...THE EML SHOULD EFFECTIVELY CAP
THE ATMOSPHERE SOUTH OF I-80 WITH TEMPERATURES WARMING QUICKLY INTO
THE 80S. IN FACT...CURRENT FORECAST HIGHS MAY NEED TO BE REVISED
UPWARDS SHOULD THE SUN COME OUT EARLIER THAN ANTICIPATED.

.LONG TERM /SUNDAY THROUGH FRIDAY/...
LITTLE CHANGE IN LONG TERM FORECAST THINKING FROM LAST NIGHT. WARM
FRONT DISCUSSED IN SHORT TERM SECTION ABOVE WILL LIFT NORTHWARD
ACROSS THE REMAINDER OF OUR NORTHERN COUNTIES THIS EVENING AND EARLY
TONIGHT...LYING ACROSS SOUTHERN MINNESOTA BY MONDAY MORNING. THERE
WILL BE A LINGERING SEVERE WEATHER THREAT IN OUR FAR NORTH THIS
EVENING...WITH LARGE HAIL THE PRIMARY THREAT...BEFORE THE STORMS
MOVE NORTHWARD OUT OF THE AREA AND HAVE UPDATED POP TRENDS TONIGHT
TO REFLECT THIS.

ON MONDAY...MEMORIAL DAY...THE APPROACHING LOW TO OUR WEST WILL
TIGHTEN THE PRESSURE GRADIENT ACROSS IOWA RESULTING IN SIGNIFICANTLY
STRONGER SOUTHERLY BREEZES AND A WIND ADVISORY MAY BE
WARRANTED...THIS WILL BE EXAMINED CLOSELY BY SUBSEQUENT SHIFTS. A
SIGNIFICANT CAPPING INVERSION WILL INHIBIT ANY PRECIPITATION...AND
STRONG WARM AIR ADVECTION AND MIXING WILL PROMOTE VERY WARM
TEMPERATURES IN THE MID 80S TO LOWER 90S. ANYONE PLANNING OUTDOOR
ACTIVITIES SHOULD THUS EXPECT A HOT AND WINDY BUT DRY DAY ACROSS THE
AREA.

ON LATE MONDAY NIGHT INTO TUESDAY MORNING THE LARGE LOW PRESSURE
SYSTEM TO OUR NORTHWEST WILL PIVOT RAPIDLY FROM EASTERN MONTANA UP
INTO CANADA...DRAGGING A TRAILING TROUGH ACROSS IOWA LIKELY
GENERATING A QUICK SHOT OF SHOWERS AND STORMS ACROSS THE CWA MAINLY
LATE MONDAY NIGHT. THE SEVERE WEATHER THREAT APPEARS LIMITED TO OUR
FAR NORTHWESTERN AREAS AND MORE UP INTO SIOUXLAND AS THE BEST
FORCING AND DYNAMICS ASSOCIATED WITH THE PARENT SHORTWAVE WILL BE
QUICKLY MOVING UP ACROSS MINNESOTA AND THE EASTERN DAKOTAS. COVERAGE
OF PRECIP IS DIFFICULT TO PREDICT DURING THIS TIME AS WE SHOULD SEE
GOOD CONVERGENCE ALONG THE FRONT BUT DEEPER FORCING WILL REALLY BE
PETERING OUT AS THE TROUGH PROGRESSES EASTWARD ACROSS OUR AREA. HAVE
CONTINUED LIKELY POPS FROM 06-12Z BUT AM WONDERING IF THIS MAY BE
OVERDONE MAINLY ACROSS OUR EAST AND SOUTHEAST.

FROM TUESDAY THROUGH THE END OF THE WORK WEEK THINGS LOOK RELATIVELY
QUIET...DRY...AND MILD BENEATH A DEEP LAYER RIDGE WITH ONE EXCEPTION
- SOME MODEL RUNS ARE STILL GENERATING A FAIRLY SUBTLE 500 MB
SHORTWAVE THAT RIDES THROUGH AND OVER THE TOP OF THE RIDGE NEAR OUR
AREA AROUND MIDWEEK...GENERATING QPFS FROM LATE WEDNESDAY INTO
THURSDAY. THE LACK OF CONSISTENCY IN FORECAST SOLUTIONS OF THIS
FEATURE PRECLUDES GOING HIGHER THAN LOW TO MID-CHANCE POPS AT THIS
TIME...HOWEVER THIS SCENARIO DOES SEEM QUITE REASONABLE AND IF THE
WAVE DOES CROSS OVER OUR AREA WE WOULD LIKELY SEE A NEARLY
STATIONARY BOUNDARY SET UP WITH PLENTY OF JUICE SO STORMS WOULD BE
LIKELY AT THAT POINT. WE WILL CONTINUE TO MONITOR THIS POSSIBILITY
OVER THE COMING DAYS.

&&

.AVIATION...29/12Z
IFR CIGS AND VSBYS IN SOUTHEAST IA WILL GRADUALLY IMPROVE THIS
MORNING AS THUNDERSTORMS MOVE ACRS THE STATE.  OTHERWISE...VFR CIGS
WILL EXIST ACRS THE REMAINDER OF IA AS MOISTURE STREAMS INTO THE
STATE.  MVFR TO IFR CONDITIONS WILL EXIST IN AND AROUND THE
THUNDERSTORMS TODAY AS SURFACE WINDS INCREASE FROM THE EAST.  THESE
WINDS WILL BECOME SOUTHERLY IN SOUTHERN IOWA BY THIS AFTERNOON AS A
WARM FRONT MOVES NORTHWARD INTO THE STATE.  BY TONIGHT...ONLY
NORTHERN IA WILL SEE THE THREAT OF STORMS AS THE REMAINDER OF THE
STATE WILL BE CAPPED BY A EML.  THE VFR CONDITIONS TONIGHT WILL
CONTINUE INTO MONDAY AS THE STATE REMAINS IN THE WARM SECTOR.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

AVIATION...COGIL
SHORT TERM...COGIL
LONG TERM...LEE
Hazardous weather outlook, May 29, 5:20 AM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
520 AM CDT SUN MAY 29 2011

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-301100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
520 AM CDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS MORNING MAINLY ACROSS CENTRAL AND
SOUTHERN IOWA. A FEW STORMS COULD BE SEVERE WITH LARGE HAIL THE
PRIMARY THREAT. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP ACROSS
NORTHERN IOWA LATER THIS AFTERNOON INTO EARLY TONIGHT. A FEW OF
THESE STORMS COULD PRODUCE LARGE HAIL OR DAMAGING WINDS.

RIVER FLOOD WARNINGS REMAIN IN EFFECT ACROSS PORTIONS OF THE
NORTHERN DES MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL
WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO CROSS THE AREA FROM
WEST TO EAST ON MONDAY NIGHT INTO TUESDAY MORNING. THERE IS A
SLIGHT RISK OF SEVERE WEATHER WITH THESE STORMS IN NORTHWESTERN
IOWA...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.
MORE THUNDERSTORMS ARE POSSIBLE BETWEEN WEDNESDAY AFTERNOON AND
THURSDAY. THE POTENTIAL FOR SEVERE WEATHER FOR MID NEXT WEEK IS
STILL BEING ANALYZED.

STRONG AND GUSTY WINDS ARE EXPECTED ON MONDAY. A FEW GUSTS OVER
40 MPH ARE POSSIBLE...ESPECIALLY WEST OF INTERSTATE 35.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

LEE

In the hours before

Local storm report, May 29, 7:41 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
741 AM CDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 AM     HAIL             MURRAY                  41.04N 93.95W
05/29/2011  E1.00 INCH       CLARKE             IA   FIRE DEPT/RESCUE

            MAINLY NICKEL HAIL...WITH A FEW QUARTER SIZED MIXED IN...

&&

JB
Local storm report, May 29, 7:43 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
743 AM CDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 AM     HAIL             MURRAY                  41.04N 93.95W
05/29/2011  E0.88 INCH       CLARKE             IA   FIRE DEPT/RESCUE

            SECOND ROUND OF HAIL WAS SIZE OF NICKELS...

&&

JB
Local storm report, May 29, 7:57 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
757 AM CDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     HAIL             2 NW MONTEZUMA          41.60N 92.55W
05/29/2011  E1.00 INCH       POWESHIEK          IA   TRAINED SPOTTER

            QUARTER SIZE HAIL...DISK-LIKE IN APPEARANCE

&&

JB
Local storm report, May 29, 8:17 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
817 AM CDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 AM     TSTM WND DMG     KNOXVILLE               41.32N 93.10W
05/29/2011                   MARION             IA   LAW ENFORCEMENT

            NUMEROUS TREES REPORTED DOWN IN KNOXVILLE

&&

CCOGIL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 6:18 AM CDTSevere Thunderstorm WarningDMXMadison22 min
May 29, 6:34 AM CDTSevere Thunderstorm WarningDMXJasper, Polk26 min
May 29, 8:20 AM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Monroe, Wapello40 min
May 29, 8:48 AM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Union, Warren42 min
May 29, 9:14 AM CDTSevere Thunderstorm WarningDMXAppanoose, Davis46 min
May 29, 10:05 AM CDTRiver Flood WarningDMXMadison, Warren23 hr
May 29, 10:05 AM CDTRiver Flood WarningDMXWarren8 hr
May 29, 2:11 PM CDTRiver Flood WarningDMXWapello21 hr
May 29, 5:06 PM CDTRiver Flood WarningDMXMahaska, Wapello11 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.